MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Catalog Number 03.008.007
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales consultant.A review of the device history records has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection of the devices on an unknown date, it was noted that the insertion handle for hindfoot arthodesis nail and the nail did not seem tight when put together.It is not known if the connecting screw or the prongs of the insertion handle are damaged, as it was the insertion handle that seemed to have a little play.There was no patient or surgical procedure involvement.Concomitant devices: cannulated screw (part unknown, lot unknown, quantity unknown), hindfoot arthodesis nail (part unknown, lot unknown, quantity unknown).This report is for one (1) insertion handle for hindfoot arthrodesis nail.This is report 1 of 2 for (b)(4).
 
Event or Problem Description
This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part 03.008.007, lot 3535223: manufacturing site: (b)(4).Release to warehouse date: november 08, 2010.The device history record shows this lot of devices was processed through the normal manufacturing and inspection operations.No non-conformance reports (ncrs) that would contribute to this complained event were noted.A product investigation was completed: visual and functional inspection performed at customer quality (cq) identified worn and slightly deformed tab edges under 5x magnification on the returned hindfoot insertion handle.No further visual defects were identified.With the slight deformation observed the overall complaint condition was confirmed.However, both complaint condition replication and functional inspection involving assembly of inserter with the nail could not be performed as the mating nail was not returned.The device condition agrees with the reported complaint description and therefore the complaint condition was confirmed.The relevant drawings were reviewed, and no design issues were noted.Dimensional inspection performed on relevant features measured within the specification.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to complaint condition.A definitive root cause could not be determined based on the provided information.The complaint condition was confirmed.However, during the investigation, no product design issues or relevant manufacturing discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8009080
Report Number2939274-2018-54634
Device Sequence Number11151110
Product Code FZX
UDI-Device Identifier10886982066855
UDI-Public(01)10886982066855
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.007
Device Lot Number3535223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1